Jump to content

DeGenesis

Members
  • Content Count

    122
  • Joined

  • Last visited

Community Reputation

0 Neutral

About DeGenesis

  • Rank
    Advanced Member

Recent Profile Visitors

333 profile views
  1. I'm really starting to sound like a drug pusher, but it's times like these when benzodiazepines (Short term, 2-6 weeks max. Of course it always ends up being long-term, doesn't it?) come in handy. As always, just a personal opinion. Plus the drug route inhibits the development of coping skills. To be honest, adapting to a new environment, whether it be school, work, or housing is always very stressful, even if you don't have a medical illness. You have some extra challenges to be sure, and I hate to give you such cliched advice, but here it is: Don't be so hard on yourself.
  2. I realize this is a very old thread, but this really hits the nail on the head. A lot of chronic, complex, multifactorial illnesses like POTS, CFS/ME and GWI (Yes, I went there.) seems to start in the same way: - Genetic predisposition - EDS for example. - Environmental stress - emotional, chemical, bad diet, stress from school, work, family etc., overuse of stimulants and alcohol to cope, physical trauma, car accident, surgery, TBI, etc. I know the "environmental stress" idea is controversial, but not all stressors are self-induced, and it's far cry from saying that someone caused their own i
  3. http://chronicsorethroat.wordpress.com/ This blog is written by Hip from Pheonix Rising. It's about chronic sore throat and a myraid of other issues he and others have which he believes is caused by an enterovirus. Dr Chia, a CFS/ME researcher, found enteroviruses in something like 85% of CFS patients, but in a very low % of healthy controls. What's more, when Dr. Chia exposed mice to the bisopsies of enterovirus-infected CFS patients, most of the mice became infected. I believe the virus in question is coxackie B. Again, it's just one hypothesis, among hundreds, but it's worth some investigat
  4. An SSRI would not be helpful for sleep, unless your sleep issues were due to anxiety. Do you want something to help with mood and sleep, or just sleep? For sleep, I really like low-dose tricyclic antidepressants. The key is low-dose. At their recommended doses for depression they have loads of side-effects and would make POTS worse. At low-doses, they act mainly as histamine receptor antagonists, kind of like Benadryl without all the side-effects. I really like low-dose doxepin, but doctors are more familiar with amitriptyline (Elavil). I mean like really low-dose. Amitriptyline is (was) used
  5. You are all really friendly. Not often do I see this level of caring and compassion on an internet forum. Just sayin'
  6. Mmm.. I know your case is super-complicated but try and pin down some solid diagnoses for your autoimmune disorders. There are a lot of new drugs coming down the pipeline treating diseases dominated by T cell involvement, some with B cells.. In the mean time I'm glad Humira is working for you, but TNF-a is by no means the whole picture. It's times like these I wish we had rituximab..
  7. Who is a good specialist in or near NY state or Michigan, or in that general area of the country? I live in Ontario and all ways to the US lead through NY state or Michigan. Sorry I don't mean to derail your thread, but I agree with some other posters that you shouldn't put your eggs all in one basket. If you go traveling, try and see more than one specialist.
  8. I think the problems some people experience on anti-fungal meds maybe due to the eradication of non-pathogenic beneficial yeast strains such as saccharomyces boulardii, which keep C. diff and other bad bacteria under check. I don't think it will be a problem if you are just treating it with diet, but if you are using nystatin or other anti-fungals, consider supplementing with S. boulardii. Out with the bad and in with the good.
  9. Fair enough. Some people swear by Candex, although I can't speak to it.
  10. It's sister drug, mirtazapine, which has similar pharmacological properties, was the thing that finally sent my POTS into overdrive and landed me in the hospital. After a single dose. It has a very long half-life, which will make you drowsy for much of the next day. There are much better sleep aids, IMO. It's a very good antidepressant though. Too dirty in its pharmacological properties for sleep. What country do you live in? I can suggest some drugs or supplements that you can suggest to your doctor.
  11. I wish for more information on this also. I don't snore, but sometimes I wake up in the night gasping for air. Most of the time though it occurs as I'm falling asleep, often at the same time as a heart flutter.
  12. But hey, now we have a generation of youngsters being raised on anti-psychotics because of the pediatric Bipolar fad. Who knows what the consequences of that will be.
  13. Acutely SSRIs improve mood, but dull emotions. They aren't quite the same thing. SSRIs can set off a hypomanic episode in susceptible individuals, but it rarely lasts. In the first few weeks of taking an SSRI, they can actually reduce serotonergic tone by activating autoreceptors, which reduce serotonin release, but these eventually become desensitized. That is why SSRIs take a few weeks to start working to reduce anxiety, and some forms of depression. Other types of depression (So-called "Atypical depression".), can respond immediately. Sorry if I sound like a know-it-all. It's because I am,
  14. How do you know you have a yeast overgrowth? I'm not sure a negative reaction to nystatin is good evidence of that. In any case, a friend of mind thinks that he has yeast overgrowth as well, and took nystatin. Eventually he developed symptoms of C. diff and had to come off his diet and nystatin. It seems that yeast may play some kind of a protective role in gut dysbiosis.
  15. Mmm.. SRRIs reduce the intensity of emotions in a dose-dependent manner in all individual. They do this by inhibiting the serotonin transporter, which removes serotonin from the synapse. When neuronal synapses are saturated with serotonin, and there is nothing to remove it, there is less room for serotonin levels to go both up and down. I think it depends on your baseline emotional intensity and level of self-introspection. SSRIs are dosed too high for most and a dose of, say, Prozac 10 mg instead of 20 mg, will leave some of the serotonin transporter available to remove serotonin from the syn
×
×
  • Create New...